Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at May 28, 2015, 2:08 PM CDT for 8 counties in Texas. It took effect at May 28, 2015, 4:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2015, 2:08 PM CDT (19:08 UTC)
- In effect from
- May 28, 2015, 4:00 PM CDT
- Expired
- May 28, 2015, 10:19 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Crane County, TX, Ector County, TX, Glasscock County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Terrell County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2845 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at May 28, 12:35 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 28, 12:35 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1235 PM CDT Thu May 28 2015 .DISCUSSION... && .AVIATION... Expect thunderstorm development will continue to expand through the afternoon... have included mention in most TAFs. Very gusty wind... hail... and MVFR cigs possible near any storm. Otherwise expect a return of stratus overnight. && PREV DISCUSSION... /ISSUED 408 AM CDT Thu May 28 2015/ DISCUSSION... Storms have quieted down this morning after a fairly active Wednesday evening. Looking for a repeat this afternoon with possibly more widespread convection than what we saw yesterday. A dampening upper trough will provide enough lift for showers and thunderstorms to develop as it moves across the region later today. The dryline will be held back west across SE NM again today with dewpoints in the mid to upper 60s east of the boundary. Sfc heating combined with a moist environment will lead to a strong instability axis developing across the Permian Basin and SE NM south to the Big Bend. CAPE values are expected to exceed 3000 J/kg with lapse rates near 8 C/km. Deep layer shear near 35 kts will be more than enough to support organized convection across the area. Several clusters of strong to severe thunderstorms are expected to develop during the afternoon with large hail and damaging winds being the main threats. These clusters may eventually form into one larger complex and move east across the region overnight. Heavy rain and localized flooding will also be a possibility due to a mostly saturated ground and PWATs climbing over an inch. Friday should be mostly dry and very warm as we await a cold front moving south across the Plains. This front will arrive Friday night and Saturday morning with another round of showers and thunderstorms. Models are hinting that a convective system will form across the TX Panhandle Friday night and sweep across the northern half of the area. Could see more severe weather and almost certainly some heavy rain with this system. A Flash Flood Watch may be needed if model trends continue. This convection will likely give the front an extra push into the Lower Trans Pecos and Big Bend. For this reason will carry highest PoPs in these areas for Saturday afternoon. Temperatures will cool well below normal Saturday afternoon with highs mostly in the 70s and 80s. Long term models are showing an upper level pattern change beginning early next week. An upper ridge, albeit weak, looks to build in from the west. If this holds, our region along with the rest of the Southern Plains will get a break from precipitation. A few isolated storms can't be ruled out but the majority of us will stay dry. Temperatures will also be on the way up with highs likely pushing well into the 90s. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 28, 3:00 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 AM CDT THU MAY 28 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 300 AM CDT THU MAY 28 2015 /200 AM MDT THU MAY 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AND TONIGHT...ESPECIALLY OVER THE UPPER COLORADO RIVER VALLEY. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS CAN BE EXPECTED INTO THE WEEKEND...ESPECIALLY FRIDAY NIGHT AND SATURDAY. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 28, 1:04 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
104 PM CDT THU MAY 28 2015
TXZ058-074-281830-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
104 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL JEFF DAVIS AND SOUTHWESTERN REEVES COUNTIES UNTIL 130
PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF BALMORHEA AT 103
PM CDT...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS TO
50 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3131 10385 3126 10357 3103 10357 3087 10399
3101 10411
TIME...MOT...LOC 1803Z 231DEG 24KT 3102 10396Special weather statement, May 28, 2:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT THU MAY 28 2015 NMZ033-034-TXZ045-050-281930- GAINES-ANDREWS-SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY- 101 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN ANDREWS...SOUTHEASTERN LEA AND SOUTHWESTERN GAINES COUNTIES UNTIL 130 PM MDT/230 PM CDT/... A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF EUNICE AT 101 PM MDT/201 PM CDT/...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING/800 PM CDT THURSDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3263 10302 3228 10277 3211 10324 3229 10338 TIME...MOT...LOC 1901Z 233DEG 19KT 3228 10320 STROBIN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:29 PM CDT | Tornado Warning | MAF | Pecos, Reeves | 31 min |
| May 27, 7:59 PM CDT | Tornado Warning | MAF | Pecos | 46 min |
| May 27, 8:13 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 47 min |
| May 27, 8:35 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 55 min |
| May 27, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 27, 8:55 PM CDT | Tornado Warning | MAF | Pecos | 21 min |
| May 27, 9:00 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 12 min |
| May 27, 9:25 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin | 27 min |
| May 27, 9:30 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves | 4 hr |
| May 27, 9:34 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 56 min |
| May 27, 9:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 41 min |
| May 27, 10:32 PM CDT | Special Weather Statement | MAF | Scurry | 28 min |
| May 28, 1:04 PM CDT | Special Weather Statement | MAF | Reeves | 26 min |
| May 28, 1:22 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Pecos, Reeves | 53 min |
| May 28, 1:30 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 45 min |
| May 28, 1:49 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 3 hr |
| May 28, 2:01 PM CDT | Special Weather Statement | MAF | Andrews | 29 min |
| May 28, 2:17 PM CDT | Special Weather Statement | MAF | Reeves | 13 min |
| May 28, 2:20 PM CDT | Special Weather Statement | MAF | Yoakum | 25 min |
| May 28, 2:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 63 min |
| May 28, 2:42 PM CDT | Special Weather Statement | MAF | Reeves | 33 min |
| May 28, 2:46 PM CDT | Special Weather Statement | MAF | Dawson | 29 min |
| May 28, 2:54 PM CDT | Special Weather Statement | MAF | Andrews, Dawson | 21 min |
| May 28, 3:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 66 min |
| May 28, 3:30 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 45 min |
| May 28, 3:40 PM CDT | Tornado Warning | MAF | Borden | 35 min |
| May 28, 4:00 PM CDT | Tornado Warning | MAF | Borden | 30 min |
| May 28, 4:17 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| May 28, 4:18 PM CDT | Special Weather Statement | MAF | Reeves | 27 min |
| May 28, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 48 min |
| May 28, 4:31 PM CDT | Special Weather Statement | MAF | Crane | 29 min |
| May 28, 4:36 PM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| May 28, 4:40 PM CDT | Special Weather Statement | MAF | Midland | 50 min |
| May 28, 4:48 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 42 min |
| May 28, 5:05 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 55 min |
| May 28, 5:09 PM CDT | Special Weather Statement | MAF | Upton | 51 min |
| May 28, 5:14 PM CDT | Special Weather Statement | MAF | Scurry | 31 min |
| May 28, 5:17 PM CDT | Special Weather Statement | MAF | Reeves | 28 min |
| May 28, 5:26 PM CDT | Special Weather Statement | MAF | Pecos | 34 min |
| May 28, 5:33 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| May 28, 5:33 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 20 min |
| May 28, 5:37 PM CDT | Special Weather Statement | MAF | Pecos | 23 min |
| May 28, 5:42 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 3 hr |
| May 28, 6:06 PM CDT | Special Weather Statement | MAF | Glasscock | 39 min |
| May 28, 6:17 PM CDT | Special Weather Statement | MAF | Pecos | 28 min |
| May 28, 6:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 62 min |
| May 28, 6:29 PM CDT | Flash Flood Warning | MAF | Howard, Mitchell | 3 hr |
| May 27, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
| May 28, 4:53 PM CDT | Special Weather Statement | MAF | Eddy | 37 min |
Nearby
Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.